Format

Send to

Choose Destination
J Rheumatol. 1987 Oct;14(5):1036-41.

D-penicillamine induced crescentic glomerulonephritis: report and review of the literature.

Author information

1
Rheumatology Unit, Saint-Luc University Hospital, Louvain University in Brussels, Belgium.

Abstract

A 56-year-old woman with scleroderma developed rapidly progressive glomerulonephritis with epithelial crescents associated with hemoptysis after 27 months of D-penicillamine therapy and a cumulative dose of 1,200 g. Renal failure necessitated 5 hemodialysis sessions. D-penicillamine was withdrawn and glucocorticoids combined with azathioprine were given with good recovery of renal function. The 9 other reported cases of D-penicillamine induced rapidly progressive glomerulonephritis have been reviewed. This syndrome is potentially life-threatening: the 5 untreated patients died, whereas 5 patients given immunosuppressive therapy are alive.

PMID:
3430507
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center